Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Started spotting with cramps, headache and tiredness few days after period. Any chances of pregnancy?

User rating for this question
Answered by
Practicing since : 1999
Answered : 1587 Questions
Hi. I am 20 years old and had my last period on March 11, 2013. On March 30 I experienced brown spotting along with period-like cramps. The spotting was very slight and lasted for about 4 days. I have also been experiencing headaches and tiredness. I am expecting my next period to start on April 9th. I am sexually active and on the pill. I am aware that it is between 95% -99% effective. Is there any chance that I could be pregnant?
Posted Mon, 22 Apr 2013 in Pregnancy
Answered by Dr. Timothy Raichle 10 minutes later
Hello, I would be happy to help you with your question.

Given that you are on the pill, the chance of pregnancy is extremely small. Sometimes, especially on low-dose pills, women still ovulate. Around the time of ovulation (usually around cycle day #14) there is a brief / abrupt drop in estrogen levels that leads to a small amount of spotting and brownish discharge. This sounds like a good explanation for what you are describing! The headache and tiredness, while they are possible symptoms of pregnancy, are more likely related to your cycle. Pregnancy, in your case, is probably not the explanation. Nonetheless, you need to check a pregnancy test at the time of your next period.

I hope that this helps. Please ask if you have followup questions.
Above answer was peer-reviewed by
Follow-up: Started spotting with cramps, headache and tiredness few days after period. Any chances of pregnancy? 30 minutes later
This is the first time ever expierencing brown discharge mid cycle. It scared me when I saw it. Another few symptoms I have been experiencing the past few days has been complete change of appetite and wanting certain foods, urinating a bit more frequently, some heartburn, constipation, more thirsty and feelings of feeling a bit queezy. What could all this possibly be if not pregnancy?
Answered by Dr. Timothy Raichle 20 hours later
Symptoms that could be linked to your cycle include:

1. Bowel changes
2. Appetite changes
3. Queeziness (but this could also be related to the pill)

You are also describing frequent urination, and this could be a bladder infection. I know that you are worried about pregnancy, but as I said, this is unlikely. You do need to check a pregnancy test, but my guess is that it will remain negative, and your symptoms will all improve as you get out of this cycle.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor